Dizzy spells

By geminigal Latest Reply 2013-02-26 21:07:07 -0600
Started 2013-02-25 19:57:50 -0600

Was diagnosed 2months ago type 2 , on metformin 1000mg a day also take lisinopril n chlorthalidone for high Bp , been havin dizzy spells when I lay down n get up or move my head ascertain way . Anybody else have this before ? I go to dr for checkup in 2 wks . New to this site , thanks for your input !

4 replies

sm2012 2013-02-26 21:07:07 -0600 Report

I had dizzy spells when I started my BP medication (losartan). I told my doc and he said take 1/2 pill instead of whole pill at one time. I take 1/2 in the morning and 1/2 at night. It worked and I don't get dizzy. You should talk to your doc and also read about the side effects of your meds on FDA site. Good luck.

jayabee52 2013-02-26 09:31:15 -0600 Report

Yes, GG, I have had that for quite some time. I have had a couple of different diagnoses for that.

One of those was Benign Peripheral Vertigo. What was involved there was I had a post nasal drip flowing down my throat and If I laid my head down it would flow over the opening to my eustacian tubes, blocking them. That threw off the cochlear canal which is the main organ of balance. I would then get dizzy until I started to feel nauseous, and if I didn't get my head in the right position, I would need to vomit. I used to sleep in a recliner a lot.

The other Dx was told me by my kidney Specialist. My kidneys were not working properly and because my bloodstream was being poisoned by the toxic waste they were not filtering out, I would feel dizzy and nauseated and want to vomit. I am currently being treated by dialysis to clean my blood.

There are a lot of other reasons why you my be experiencing your symptoms. Please make sure you tell your Dr about it.



davidhogan 2013-02-25 20:56:19 -0600 Report

I had dizzy spells when I first started lisinopril, but they faded after a couple of months BUT I kept my doctor aware of them. I also increased my walking back when that happened years ago and that may have helped most of all. Hang in there and let your doctor know what is going on especially if the spells get worse then you know the drill to notify doctor quickly, etc…

Next Discussion: Diabetes »